Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Louisville, KY

July 27, 2014Meade County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 27, 2014, 4:58 AM EDT for Meade County, Kentucky. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 4:58 AM EDT (08:58 UTC)
Expired
Jul 27, 2014, 7:00 AM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Meade County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:12 AM EDTFLOODBrandenburg, KYWATER OVER THE ROADS IN SEVERAL LOCATIONS ACROSS THE COUNTY
Jul 27, 6:30 AM EDTFLASH FLOOD3 Sw Brandenburg, KYMAN HAD TO BE RESCUED FROM HOME NEAR THE MIDWAY QWIK STOP AT THE INTERSECTION OF HIGHWAY 79 AND 1239. 5 FEET OF WATER HAD ENTERED THE HOME AND THE MAN WAS RESCUED USING A SMALL BOAT.
Jul 27, 6:45 AM EDTFLOOD4 Sse Brandenburg, KYBUCK GROVE ROAD IMPASSABLE DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WGUS53 KLMK 270858
FFWLMK
KYC163-271100-
/O.NEW.KLMK.FF.W.0015.140727T0858Z-140727T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 AM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 700 AM EDT

* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAINFALL FROM A CLUSTER OF THUNDERSTORMS OVER MEADE 
  COUNTY. STORMS CONTINUE TO DEVELOP OVER THE COUNTY AND ARE
  MOVING SOUTHEAST AT 30 MPH. THE STORMS WILL RESULT IN LOCALIZED
  FLASH FLOODING.

* LOCATIONS IMPACTED INCLUDE...BRANDENBURG...

  IN ADDITION...FLAHERTY IS INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  LOW SPOT ALONG HOBBS-REESOR ROAD IN A RESIDENTIAL AREA. NO THREAT
  TO PROPERTY BUT MOTORISTS ARE REQUIRED TO DETOUR.
  LOW SPOT ALONG BUCK GROVE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3805 8625 3801 8618 3802 8614 3800 8607
      3796 8605 3797 8603 3799 8603 3798 8601
      3788 8597 3782 8601 3780 8614 3798 8639

$$

TWF
2 follow-up statements
208 
WGUS73 KLMK 271022
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 AM EDT SUN JUL 27 2014

KYC163-271100-
/O.CON.KLMK.FF.W.0015.000000T0000Z-140727T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEADE KY-
622 AM EDT SUN JUL 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR MEADE
COUNTY...

AT 616 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHERN AND 
EASTERN MEADE COUNTY. THESE STORMS WERE LOCATED NEAR GARRETT...OR 32 
MILES SOUTHWEST OF LOUISVILLE...MOVING EAST-SOUTHEAST AT 30 MPH.

MEADE COUNTY DISPATCH REPORTS SOME WATER OVER SEVERAL ROADS IN THE 
COUNTY. 

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  GARRETT...MAPLES CORNER...HILLGROVE AND BUCK GROVE BY 620 AM EDT...
  FLAHERTY AND GRAHAMTON BY 625 AM EDT...

* LOCATIONS IMPACTED INCLUDE...
  BRANDENBURG...

  IN ADDITION...HUGHES LANDING...FLAHERTY AND GRAHAMTON ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  LOW SPOT ALONG HOBBS-REESOR ROAD IN A RESIDENTIAL AREA. NO THREAT
  TO PROPERTY BUT MOTORISTS ARE REQUIRED TO DETOUR.
  LOW SPOT ALONG BUCK GROVE ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3805 8625 3801 8618 3802 8614 3800 8607
      3796 8605 3797 8603 3799 8603 3798 8601
      3788 8597 3782 8601 3780 8614 3798 8639

$$

TWF
892 
WGUS73 KLMK 271101
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 AM EDT SUN JUL 27 2014

KYC163-271108-
/O.EXP.KLMK.FF.W.0015.000000T0000Z-140727T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEADE KY-
701 AM EDT SUN JUL 27 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM EDT FOR MEADE
COUNTY...

THUNDERSTORMS OVER SOUTHERN MEADE COUNTY WILL MOVE OUT OF THE COUNTY 
SHORTLY AFTER 700 AM. ISOLATED FLOODING FROM EARLIER STORMS COULD 
CONTINUE FOR UP TO AN HOUR...BUT ANY FLOODING WILL ABATE SHORTLY AS 
THE RAIN ENDS.

LAT...LON 3805 8625 3801 8618 3802 8614 3800 8607
      3796 8605 3797 8603 3799 8603 3798 8601
      3788 8597 3782 8601 3780 8614 3798 8639

$$

TWF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:00 AM EDT, 58 minutes earlier.

Area forecast discussion, Jul 27, 4:00 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT Sun Jul 27 2014

.SHORT TERM (Now through Monday)...
Issued at 359 AM EDT Sun Jul 27 2014

...Severe weather threat continues this morning through much of
today...

Currently:

The MCS that rolled through the forecast area late Saturday night
has not stopped convection from re-firing in a line extending
currently from roughly Daviess County, IN southeastward through
Elizabethtown, KY. These storms have developed near theta-e
advecting in from the west, along with an increase of low-level
PWATs, per the CIMMS NearCast model. This cluster has all of the
features of being severe; however, latest available AMDAR soundings
show a shallow stable layer, which may help to keep the worst of the
winds aloft. Regardless, the concern is certainly there that despite
that these storms should be primarily elevated, they seem to be able
to overcome the layer and go surface-based. An additional concern
that was not present with the previous MCS is that a directional
shear component has been added to the increase in speed shear as the
low-level jet ramps up and surface southerly winds persist.

Today:

Continued uncertainty exists for the exact evolution of today's
storms, although given how easily convection was able to develop
overnight and how quickly the local atmosphere was able to recover
behind the MCS, this is concerning given all of the other parameters
that will line up to create a severe threat for much of central KY
and south-central IN. The worked over atmosphere has not stopped
storm development. Models are showing 0-6km bulk shear today will be
increasing from approximately 30kts. in southern KY to 50kts. north
of the Ohio River to 40kts in the south to 60kts. in the north by
late today. SBCAPE, while some already exists this morning, will
increase to over 2500 J/kg under the sun today. The focus of where
storms will develop and how they'll move will be a short-term,
mesoscale based forecasting approach as they ride leftover
boundaries and wherever the greater instability sets up, which
currently looks to be in southern and eastern KY. Hi-res models are
showing multiple rounds of storms but clearing out by late this
afternoon. Think this will be more dependent on the timing of the
front. The mode early on could be discrete supercells, congealing
into potentially a broken line as they merge and coalesce with one
another. The primary concern for any severe storms today will be
damaging winds and heavy to torrential rainfall, with secondary
concerns for hail and potentially an isolated tornado.

Highs today are expected to reach the upper 80s in the north and the
low 90s in the south, despite any cloud cover as the WAA pipeline
remains at full blast until the fropa.

Tonight through Monday:

Once the well-advertised cold front pushes through (expected to be
through the forecast area by tonight), the storms will go with it,
leaving clearing skies and a dry forecast for the overnight period.
However, clouds will clutter the skies once more on Monday with a
chance for showers, especially in the Bluegrass region and locations
east of I-65. This is as the upper low spins down into the region,
which will also bring significantly cooler temperatures. Look for
lows to range from the lower 60s in the north to the upper 60s in
the southeast. Highs on Monday will range from the mid 70s in the
north to around the 80 degree mark in the south.

.LONG TERM (Monday Night through Saturday)...
Issued at 245 AM EDT Sun Jul 27 2014

An amplified pattern over the CONUS will persist this week with
troughing noted over the Midwest providing unseasonably cool
weather.

Tues-Thurs we'll be dry with sfc high pressure in the area.
Tuesday's highs will flirt with record cold highs which are in the
70s at climate stations.  Forecast highs for Tuesday range from
73-79 across the area.   We'll then see a little bit of a warm-up
into the upper 70s and lower 80s for Wed/Thu.  Night time lows will
be in the upper 50s and lower 60s.

By Friday, the pattern looks to attempt to become more a of a split
flow with an upper low attempting to be cut off over the Midwest.
As shortwaves increase in the trough and upper low toward the end of
the week, rain/storm chances will re-emerge with on and off
showers/storms possible through the weekend.

&&

.AVIATION (06Z TAF Update)...
Issued at 139 AM EDT Sun Jul 27 2014

Decaying MCS continues to push off toward the east, leaving a brief
reprieve for area terminals. Behind it, some showers have popped up
around the region, but should pose no significant impact aviation
interests as these shouldn't contain lightning nor drop ceilings
below VFR. However, hi-res models are indicating redevelopment of
convection after 07Z over far southern IN and northern KY, which
could put SDF in the cross hairs once again. This activity is
anticipated to remain elevated and not pose a severe threat; should
be unlike earlier this evening. This development, if it pans out, is
due to instability advecting back in behind the MCS and jets moving
in from the north and west. Given the lack in confidence in this
occurring though, have negated mentioning in this TAF issuance and
will simply amend as necessary.

Uncertainty in exact timing and placement of convection on Sunday
also negates mention in this TAF issuance. Storms firing up during
the day will be highly dependent on what happens over the next
several hours. However, storms can be expected in or around all
three terminals with a potential for severe weather, particularly
near LEX and BWG. The fropa is expected to have cleared all three
terminals sometime or shortly after 00Z Monday and will take with it
storm activity.

Winds will be a concern during the day as 15 to 20 knot
southwesterly gradient winds are expected with higher gusts. Winds
could even higher in or around any storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........lg
Long Term.........AMS
Aviation..........lg
Hazardous weather outlook, Jul 27, 4:06 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EDT SUN JUL 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
406 AM EDT SUN JUL 27 2014 /306 AM CDT SUN JUL 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
EARLY MORNING HOURS. THESE STORMS WILL CONTAIN HEAVY
RAINFALL...DANGEROUS AND SIGNIFICANT AMOUNTS OF CLOUD TO GROUND
LIGHTNING...AND GUSTY WINDS. ANY STORM THAT GOES SEVERE WILL
CONTAIN DAMAGING WINDS.

FOR TODAY...THE STRONG TO SEVERE THUNDERSTORM THREAT WILL
CONTINUE. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...HEAVY TO
TORRENTIAL RAINFALL...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.
ADDITIONAL HAZARDS INCLUDE HAIL AND AN ISOLATED TORNADO CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

LG/AMS

In the hours before

Local storm report, Jul 27, 12:48 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1248 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     1 N RICHMOND            37.76N  84.29W
07/27/2014                   MADISON            KY   BROADCAST MEDIA

            TREE DOWN NORTH OF RICHMOND

&&

EVENT NUMBER LMK1400709

AMS
Special weather statement, Jul 27, 2:09 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 AM EDT SUN JUL 27 2014

INZ083-270640-
DUBOIS IN-
209 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINSLOW...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  MILLERSPORT...
  DUFF AND IRELAND...
  HUNTINGBURG...
  MALTERSVILLE AND BRETZVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3850 8708 3852 8699 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3825 8668
      3825 8679 3824 8680 3823 8685 3825 8708
TIME...MOT...LOC 0608Z 270DEG 28KT 3835 8723

JDG
Special weather statement, Jul 27, 2:51 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EDT SUN JUL 27 2014

INZ083-084-089-KYZ025-270720-
CRAWFORD IN-DUBOIS IN-MEADE KY-PERRY IN-
251 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DALE...AND MOVING EAST AT 35
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  FERDINAND AND SAINT MARKS...
  ADYEVILLE AND KYANA...
  SIBERIA...
  SASSAFRAS AND KITTERMAN CORNERS...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3851 8700 3851 8696 3849 8695 3851 8694
      3820 8630 3806 8650 3812 8681 3820 8680
      3820 8704
TIME...MOT...LOC 0650Z 281DEG 29KT 3823 8689

JDG
Special weather statement, Jul 27, 3:12 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT SUN JUL 27 2014

INZ089-090-KYZ023>025-028>030-045-053-270755-
BRECKINRIDGE KY-BULLITT KY-HANCOCK KY-HARDIN KY-HARRISON IN-JEFFERSON
KY-LARUE KY-MEADE KY-NELSON KY-PERRY IN-
312 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 311 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
HARDINSBURG TO 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST AT 35
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  ELIZABETHTOWN...
  BRANDENBURG...
  PAYNEVILLE AND TONIEVILLE...
  SIROCCO AND ROANOKE...
  MIDWAY AND BOSTON...
  EKRON AND BRANDENBURG STATION...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3800 8653 3816 8626 3813 8592 3775 8546
      3758 8576 3770 8666 3806 8671
TIME...MOT...LOC 0712Z 276DEG 31KT 3793 8642 3782 8584

AMS
Special weather statement, Jul 27, 3:52 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 AM EDT SUN JUL 27 2014

INZ076-083-084-089-090-KYZ025-028>030-045-053-270835-
BULLITT KY-CRAWFORD IN-DUBOIS IN-HARDIN KY-HARRISON IN-JEFFERSON
KY-LARUE KY-MEADE KY-NELSON KY-ORANGE IN-PERRY IN-
352 AM EDT SUN JUL 27 2014

...TREMENDOUS OVERNIGHT LIGHTNING SHOW WITH HEAVY RAIN AND 40 MPH
WINDS...

AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF STRONG THUNDERSTORMS FROM JASPER TO ENGLISH TO
BRANDENBURG AND MOVING EAST SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  PLEASURE RIDGE PARK...
  FAIRDALE...
  SHEPHERDSVILLE...
  HODGENVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
      3850 8688 3853 8684 3853 8669 3863 8668
      3823 8595 3819 8596 3819 8589 3806 8564
      3780 8539 3746 8557 3840 8708
TIME...MOT...LOC 0749Z 289DEG 23KT 3813 8649

JDG
Special weather statement, Jul 27, 4:52 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 AM EDT SUN JUL 27 2014

INZ090-KYZ024-025-028-270920-
BRECKINRIDGE KY-HARDIN KY-HARRISON IN-MEADE KY-
452 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND HALF INCH HAIL...

AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS OVER MEADE AND NORTHERN HARDIN COUNTIES.
THE STORMS WERE MOVING SOUTHEAST AT 30 TO 40 MPH.

FREQUENT TO NEARLY CONTINUOUS LIGHTNING...INCLUDING CLOUD TO GROUND
TORRENTIAL RAIN REDUCING VISIBILITIES...AND HAIL UP TO HALF INCH IN
DIAMETER ARE EXPECTED WITH THESE STORMS. LOCAL FLOODING IS POSSIBLE
AS WELL.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  BRANDENBURG...
  FORT KNOX AND FOUR CORNERS...
  VINE GROVE AND ROGERSVILLE...
  LONG VIEW AND RINEYVILLE...
  ADDINGTON FIELD AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3812 8620 3788 8584 3786 8582 3783 8575
      3782 8574 3762 8579 3772 8620 3798 8640
TIME...MOT...LOC 0849Z 300DEG 33KT 3786 8608

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:05 PM EDTSpecial Weather StatementLMKHenry, Oldham30 min
Jul 26, 9:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade30 min
Jul 26, 9:46 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade39 min
Jul 26, 9:56 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more89 min
Jul 26, 10:08 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer47 min
Jul 26, 10:17 PM EDTAreal Flood AdvisoryLMKJefferson88 min
Jul 26, 10:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more40 min
Jul 26, 10:32 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby28 min
Jul 26, 10:34 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue31 min
Jul 26, 10:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more30 min
Jul 26, 11:11 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Lincoln, Marion and 1 more29 min
Jul 26, 11:26 PM EDTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more39 min
Jul 26, 11:27 PM EDTSpecial Weather StatementLMKFayette, Woodford28 min
Jul 26, 11:30 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more30 min
Jul 26, 11:44 PM EDTSpecial Weather StatementLMKHarrison, Nicholas46 min
Jul 27, 12:01 AM EDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Russell29 min
Jul 27, 12:14 AM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 3:04 AM EDTSevere Thunderstorm WarningLMKMeade41 min
Jul 27, 3:12 AM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade43 min
Jul 27, 3:52 AM EDTSpecial Weather StatementLMKBullitt, Larue, Meade, Nelson43 min
Jul 27, 4:00 AM EDTSevere Thunderstorm WarningLMKMeade40 min
Jul 27, 4:25 AM EDTAreal Flood AdvisoryLMKMeade3 hr
Jul 27, 4:52 AM EDTSpecial Weather StatementLMKHardin, Meade28 min
Jul 27, 4:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 27, 5:04 AM EDTSevere Thunderstorm WarningLMKHardin31 min
Jul 27, 5:12 AM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson28 min
Jul 27, 5:32 AM EDTSpecial Weather StatementLMKGreen, Hart43 min
Jul 27, 5:41 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Jul 27, 5:42 AM EDTAreal Flood AdvisoryLMKHardin, Larue, Nelson2 hr
Jul 27, 6:07 AM EDTSpecial Weather StatementLMKAdair, Metcalfe28 min
Jul 27, 6:20 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hardin3 hr
Jul 27, 7:25 AM EDTSevere Thunderstorm WarningLMKTrimble30 min
Jul 27, 7:48 AM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer117 min
Jul 27, 7:51 AM EDTAreal Flood AdvisoryLMKTrimble114 min
Jul 27, 7:58 AM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 27, 8:29 AM EDTSpecial Weather StatementLMKWashington31 min
Jul 27, 9:22 AM EDTSpecial Weather StatementLMKGarrard, Mercer28 min
Jul 27, 9:32 AM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Mercer28 min
Jul 27, 11:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Scott43 min
Jul 27, 11:09 AM EDTSpecial Weather StatementLMKAnderson, Spencer46 min
Jul 27, 11:19 AM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Jul 27, 11:23 AM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford32 min
Jul 27, 11:34 AM EDTSpecial Weather StatementLMKJefferson31 min
Jul 27, 11:35 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette30 min
Jul 27, 11:51 AM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 12:01 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison34 min
Jul 27, 12:02 PM EDTSpecial Weather StatementLMKShelby28 min
Jul 27, 12:21 PM EDTSevere Thunderstorm WarningLMKClark7 min
Jul 27, 12:23 PM EDTSpecial Weather StatementLMKHarrison32 min
Jul 27, 12:28 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott32 min
Jul 27, 12:34 PM EDTSpecial Weather StatementLMKHart31 min
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 27, 1:02 PM EDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jul 27, 1:18 PM EDTSpecial Weather StatementLMKLincoln12 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Russell31 min
Jul 27, 2:05 PM EDTSpecial Weather StatementLMKRussell30 min
Jul 27, 2:07 PM EDTSevere Thunderstorm WarningLMKAdair, Russell23 min
Jul 27, 2:10 PM EDTSpecial Weather StatementLMKClark, Fayette30 min
Jul 27, 2:25 PM EDTTornado WarningLMKRussell19 min
Jul 27, 3:17 PM EDTSpecial Weather StatementLMKCasey28 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningLMKCasey, Russell21 min
Jul 27, 4:08 PM EDTSpecial Weather StatementLMKAdair, Russell32 min
Jul 27, 4:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 27, 4:21 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe29 min
Jul 27, 4:36 PM EDTSpecial Weather StatementLMKCumberland29 min
Jul 27, 4:41 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe29 min
Jul 27, 4:43 PM EDTSpecial Weather StatementLMKRussell32 min
Jul 27, 4:46 PM EDTSevere Thunderstorm WarningLMKRussell19 min
Jul 27, 4:53 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min
Jul 27, 5:11 PM EDTSpecial Weather StatementLMKMonroe29 min
Jul 27, 7:23 PM EDTSevere Thunderstorm WarningLMKNicholas22 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.